MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC AEQUALIS FLEX REVIVE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number ARS655200
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
Upon assembling the revive stem construct, the assembly screw, proximal body, distal stem and spacers were connected using the black handle torque limited assembly screwdriver.The locking cap was placed inside the proximal body and locked with the torque limited screwdriver.The stem was attached to the broach handle and implanted (uncemented) into the patient.When the tray was placed onto the proximal body, the morse taper did not engage.The locking cap was unscrewed then re-tightened encase this was initially cross threaded.The tray would still not engage to the proximal body.The locking cap was again removed and subsequently dropped.The surgeon asked if the locking cap was a requirement which i responded ¿yes, it prevents the assembly screw from backing out¿.The spare locking cap was opened and screwed in place.The tray still did not engage.At this point the surgeon said too much time had been wasted and was satisfied that the assembly screw was fully engaged, fully tightened and would proceed without the locking cap.The surgery was completed by implanting the tray and poly insert.Surgery was completed by not implanting a locking cap, the stem was already implanted, no back up device was available.It added an additional 30 minutes to the procedure trying to remove the cap multiple times.The patient also received additional blood.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS FLEX REVIVE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
MDR Report Key11851940
Report Number3004983210-2021-00043
Device Sequence Number11699022
Product Code KWS
UDI-Device Identifier00846832069576
UDI-Public00846832069576
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberARS655200
Device Catalogue NumberARS655200
Device Lot NumberAZ0519252234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;